Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 132, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 19, 1997, 5:35 AM CDT for Grundy County, Livingston County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 1997, 5:35 AM CDT (10:35 UTC)
- Expired
- Sep 19, 1997, 6:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Grundy County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2079 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 23.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 191034 RRA
SVRMCI
MOC079-117-191130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
535 AM CDT FRI SEP 19 1997
* SEVERE THUNDERSTORM WARNING FOR
GRUNDY COUNTY - NORTH CENTRAL MISSOURI
LIVINGSTON COUNTY - NORTH CENTRAL MISSOURI
* UNTIL 630 AM CDT
* SOME LOCATIONS AFFECTED
TRENTON BY 6 AM
SPRING HILL 545 AM
* AT 530 AM WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM NEAR SAMPSEL OR 10 MILES WEST OF CHILLICOTHE MOVING
NORTHEAST AT 30 MPH.
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT WIND GUSTS 60 MPH OR
HIGHER AND HAIL 1 INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND DAMAGING WINDS. FOR
YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS.
MITCHELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 4:24 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 19, 4:24 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 420 AM CDT FRI SEP 19 1997 PCP CHCS AND TEMPS RMN FCST CONCERN THRU PD. MODELS IN GEN AGMT IN SWEEPG STG CDFNT THRU CWA THIS AFTN INTO THIS EVE...BRINGG IN COLDEST AIR OF ERY FALL SEASON FOR THE WEEKEND. MEANWHILE...UPR LOW CUTS OFF IN GREAT BASIN BY 24HRS WHILE SGFNT SHRTWV RACES ACRS NRN TIER OF U.S. 24-48HRS WITH RDG BLDG INTO HI PLAINS IN WAKE OF SHRTWV. 1ST INTO 2ND PD PROBLEM INCLUDES SVR THREAT WITH CNVTVN. TRW ALREADY DVLPG INTO NE KS/NW MO IN AREA OF STG MSTR CONVERGENCE/THETA ADVECTION ALG NOSE OF LLJ PER PROFILERS. XPC ACTVTY TO AFCT NW MO THIS AM BEFORE DISSIPATG WITH WITH LLJ BCMG MORE WLY. MSTR CONVERGENCE/UVV THEN RATHER IMPRESSIVE ALG AND AHD OF BNDRY ACRS CWA THIS AFTN INTO THIS EVE WITH CAPES OF 1500-2000 J/KG. STG CAP THO TO LIMIT DVLPMT TIL MID AFTN IN NW...WITH CNVTVN RPDLY DVLPG AND MOVG SSE INTO EVE HRS. CONCERN WITH SVR THREAT MNLY ACRS NRN MO IN AREA OF STGST MID LEVEL WLY FLOW. WITH NNE LOW LEVEL FLOW DVLPG SAT...PLENTY OF CLDS TO HANG ARND ALG WITH A CHC OF LGT RAIN...SPCLY SRN ZNS. PREFER ETA 2M TEMPS OVER FWC GUIDANCE...NGM APRS TOO WARM ON SAT WITH LTL DIURNALh RISE XPCD. .EAX...NONE. DJV
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.